Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having chills, sweats and face is hot and red. Undergone breast removal and cannot take premarin. Suggest the cure

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I have chills and sweats that started about 5 yrs ago and has worsened for few months. I do not have a temp. 96.6 in am and 98.6 in pm maybe. Face is hot and red in the evenings. Any exertion, like shopping or general chores cause sweating. Hair gets wet. This has been going on for some time now and have been told, it's hot flashes. I cannot take premarin since I had a breast removed 5 yrs. ago and now am cancer free. Did not take chemo or radiation. Prior to surgery I had taken premarin for 32 years, due to surgeries to remove uterus and overies at age 35. Now am 76.
Posted Thu, 14 Nov 2013 in Women's Health
Answered by Dr. Sree Gouri SR 4 hours later
Brief Answer:

Detailed Answer:
Thanks for the query.
The usual treatment of hot flashes is estrogen supplementation.
As you can not take estrogen supplements, better to go for foods XXXXXXX in phytoestogens and phytoestogens supplements.
The foods containing high levels of phytoestogens are :
- Soybeans, XXXXXXX beans, peas, pinto, flax seeds etc.
- Drinking soy milk also helps.
-Along with these taking food made up of whole grains, including fruits and vegetables help in maintaining estrogen levels.
-Vitamin C, B complex vitamins, carotene, calcium supplements help in increasing estrogen levels.
- Physical exercise to maintain ideal body weight is needed.
-Phytoestogen supplements can be taken with your doctor's advice.
While taking all these you have to do self examination of the remaining breast and have to undergo regular mammography.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor